Alert archive / Washington / Red Flag Warnings in 2025
Red Flag Warning 2, NWS Seattle, WA
NWS Seattle, WA issued this red flag warning at Aug 22, 2025, 1:37 PM PDT for 11 counties in Washington. It took effect at Aug 23, 2025, 5:00 AM PDT. It was in force for 64 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 22, 2025, 1:37 PM PDT (20:37 UTC)
- In effect from
- Aug 23, 2025, 5:00 AM PDT
- Expired
- Aug 25, 2025, 9:00 PM PDT
- In force
- 64 hr
- Issued by
- NWS Seattle, WA
Counties Clallam County, WA, Grays Harbor County, WA, Jefferson County, WA, King County, WA, Lewis County, WA, Mason County, WA, Pierce County, WA, Skagit County, WA, Skamania County, WA, Snohomish County, WA, Whatcom County, WA
The radar
The Seattle radar (KATX), 74 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 12:00Z, 8.6 hours before the alert went out and 293 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2514 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
270 WWUS86 KSEW 222037 RFWSEW URGENT - FIRE WEATHER MESSAGE National Weather Service Seattle WA 137 PM PDT Fri Aug 22 2025 WAZ658-659-230445- /O.UPG.KSEW.FW.A.0002.250823T1800Z-250825T0300Z/ /O.NEW.KSEW.FW.W.0002.250823T1200Z-250825T0400Z/ /O.NEW.KSEW.FW.A.0003.250825T1900Z-250827T0400Z/ West Slopes of the North Cascades Generally above 1500 Feet- West Slopes of the Central Cascades Generally above 1500 Feet- 137 PM PDT Fri Aug 22 2025 ...RED FLAG WARNING IN EFFECT FROM 5 AM SATURDAY TO 9 PM PDT SUNDAY FOR HOT, DRY AND UNSTABLE CONDITIONS FOR FIRE WEATHER ZONES 658 AND 659... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY EVENING FOR HOT, DRY AND UNSTABLE CONDITIONS FOR FIRE WEATHER ZONES 658 AND 659... The National Weather Service in Seattle has issued a Red Flag Warning for hot, dry and unstable conditions, which is in effect from 5 AM Saturday to 9 PM PDT Sunday. A new Fire Weather Watch has also been issued, which is in effect from Monday afternoon through Tuesday evening. Hot, dry, and unstable conditions may continue into Monday and Tuesday. * AFFECTED AREA...Fire Weather Zone 658 West Slopes of the North Cascades Generally above 1500 Feet and Fire Weather Zone 659 West Slopes of the Central Cascades Generally above 1500 Feet. * RELATIVE HUMIDITY...As low as 15 to 25 percent. * TEMPERATURES...Up to 90 to 100. * STABILITY...Unstable conditions can be expected. * IMPACTS...A dry and unstable air mass with warm temperatures can contribute to active fire behavior. In western Washington, significant growth on existing fires takes place under such conditions. If a fire were to begin, air quality may diminish in the surrounding area. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either imminent or occurring now. Any fires that develop will likely spread quickly. Outdoor burning is not recommended. A Fire Weather Watch means that there is a potential for critical fire weather conditions to develop. Monitor the forecasts for possible Red Flag Warnings. && $$ WAZ661-230445- /O.UPG.KSEW.FW.A.0002.250823T1800Z-250824T0400Z/ /O.NEW.KSEW.FW.W.0002.250823T1200Z-250825T0400Z/ East Portion of the Olympic Mountains- 137 PM PDT Fri Aug 22 2025 ...RED FLAG WARNING IN EFFECT FROM 5 AM SATURDAY TO 9 PM PDT SUNDAY FOR HOT, DRY AND UNSTABLE CONDITIONS FOR FIRE WEATHER ZONE 661... The National Weather Service in Seattle has issued a Red Flag Warning for hot, dry and unstable conditions, which is in effect from 5 AM Saturday to 9 PM PDT Sunday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zone 661 East Portion of the Olympic Mountains. * RELATIVE HUMIDITY...As low as 20 to 25 percent. * TEMPERATURES...Up to 90. * STABILITY...Unstable conditions can be expected. * IMPACTS...A dry and unstable air mass with warm temperatures can contribute to active fire behavior. In western Washington, significant growth on existing fires takes place under such conditions. If a fire were to begin, air quality may diminish in the surrounding area. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either imminent or occurring now. Any fires that develop will likely spread quickly. Outdoor burning is not recommended. && $$
10 follow-up statements
696 WWUS86 KSEW 230303 RFWSEW URGENT - FIRE WEATHER MESSAGE National Weather Service Seattle WA 803 PM PDT Fri Aug 22 2025 WAZ658-659-231115- /O.CON.KSEW.FW.W.0002.250823T1200Z-250825T0400Z/ /O.CON.KSEW.FW.A.0003.250825T1900Z-250827T0400Z/ West Slopes of the North Cascades Generally above 1500 Feet- West Slopes of the Central Cascades Generally above 1500 Feet- 803 PM PDT Fri Aug 22 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM 5 AM SATURDAY TO 9 PM PDT SUNDAY FOR HOT, DRY AND UNSTABLE CONDITIONS FOR FIRE WEATHER ZONES 658 AND 659... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY EVENING FOR HOT, DRY AND UNSTABLE CONDITIONS FOR FIRE WEATHER ZONES 658 AND 659... * AFFECTED AREA...Fire Weather Zone 658 West Slopes of the North Cascades Generally above 1500 Feet and Fire Weather Zone 659 West Slopes of the Central Cascades Generally above 1500 Feet. * RELATIVE HUMIDITY...As low as 15 to 25 percent. * TEMPERATURES...Up to 90 to 100 degrees. * STABILITY...Unstable conditions can be expected. * IMPACTS...A dry and unstable air mass with warm temperatures can contribute to active fire behavior. In western Washington, significant growth on existing fires takes place under such conditions. If a fire were to begin, air quality may diminish in the surrounding area. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either imminent or occurring now. Any fires that develop will likely spread quickly. Outdoor burning is not recommended. A Fire Weather Watch means that there is a potential for critical fire weather conditions to develop. Monitor the forecasts for possible Red Flag Warnings. && $$ WAZ661-231115- /O.CON.KSEW.FW.W.0002.250823T1200Z-250825T0400Z/ East Portion of the Olympic Mountains- 803 PM PDT Fri Aug 22 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM 5 AM SATURDAY TO 9 PM PDT SUNDAY FOR HOT, DRY AND UNSTABLE CONDITIONS FOR FIRE WEATHER ZONE 661... * AFFECTED AREA...Fire Weather Zone 661 East Portion of the Olympic Mountains. * RELATIVE HUMIDITY...As low as 20 to 25 percent. * TEMPERATURES...Up to 90 degrees * STABILITY...Unstable conditions can be expected. * IMPACTS...A dry and unstable air mass with warm temperatures can contribute to active fire behavior. In western Washington, significant growth on existing fires takes place under such conditions. If a fire were to begin, air quality may diminish in the surrounding area. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either imminent or occurring now. Any fires that develop will likely spread quickly. Outdoor burning is not recommended. && $$ HPR
906 WWUS86 KSEW 231021 RFWSEW URGENT - FIRE WEATHER MESSAGE National Weather Service Seattle WA 321 AM PDT Sat Aug 23 2025 WAZ658-659-232030- /O.CON.KSEW.FW.W.0002.250823T1200Z-250825T0400Z/ /O.CON.KSEW.FW.A.0003.250825T1900Z-250827T0400Z/ West Slopes of the North Cascades Generally above 1500 Feet- West Slopes of the Central Cascades Generally above 1500 Feet- 321 AM PDT Sat Aug 23 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT SUNDAY FOR HOT, DRY AND UNSTABLE CONDITIONS FOR FIRE WEATHER ZONES 658 AND 659... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY EVENING FOR HOT, DRY AND UNSTABLE CONDITIONS FOR FIRE WEATHER ZONES 658 AND 659... * AFFECTED AREA...Fire Weather Zone 658 West Slopes of the North Cascades Generally above 1500 Feet and Fire Weather Zone 659 West Slopes of the Central Cascades Generally above 1500 Feet. * RELATIVE HUMIDITY...As low as 15 to 25 percent. * TEMPERATURES...Up to 90 to 100 degrees. * STABILITY...Unstable conditions can be expected. * IMPACTS...A dry and unstable air mass with warm temperatures can contribute to active fire behavior. In western Washington, significant growth on existing fires takes place under such conditions. If a fire were to begin, air quality may diminish in the surrounding area. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either imminent or occurring now. Any fires that develop will likely spread quickly. Outdoor burning is not recommended. A Fire Weather Watch means that there is a potential for critical fire weather conditions to develop. Monitor the forecasts for possible Red Flag Warnings. && $$ WAZ661-232030- /O.CON.KSEW.FW.W.0002.250823T1200Z-250825T0400Z/ East Portion of the Olympic Mountains- 321 AM PDT Sat Aug 23 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT SUNDAY FOR HOT, DRY AND UNSTABLE CONDITIONS FOR FIRE WEATHER ZONE 661... * AFFECTED AREA...Fire Weather Zone 661 East Portion of the Olympic Mountains. * RELATIVE HUMIDITY...As low as 20 to 25 percent. * TEMPERATURES...Up to 90 to 95 degrees. * STABILITY...Unstable conditions can be expected. * IMPACTS...A dry and unstable air mass with warm temperatures can contribute to active fire behavior. In western Washington, significant growth on existing fires takes place under such conditions. If a fire were to begin, air quality may diminish in the surrounding area. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either imminent or occurring now. Any fires that develop will likely spread quickly. Outdoor burning is not recommended. && $$
516 WWUS86 KSEW 231945 RFWSEW URGENT - FIRE WEATHER MESSAGE National Weather Service Seattle WA 1245 PM PDT Sat Aug 23 2025 WAZ658-659-240600- /O.CON.KSEW.FW.W.0002.000000T0000Z-250825T0400Z/ /O.CON.KSEW.FW.A.0003.250825T1900Z-250827T0400Z/ West Slopes of the North Cascades Generally above 1500 Feet- West Slopes of the Central Cascades Generally above 1500 Feet- 1245 PM PDT Sat Aug 23 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT SUNDAY FOR HOT, DRY AND UNSTABLE CONDITIONS FOR FIRE WEATHER ZONES 658 AND 659... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY EVENING FOR HOT, DRY AND UNSTABLE CONDITIONS FOR FIRE WEATHER ZONES 658 AND 659... * AFFECTED AREA...Fire Weather Zone 658 West Slopes of the North Cascades Generally above 1500 Feet and Fire Weather Zone 659 West Slopes of the Central Cascades Generally above 1500 Feet. * RELATIVE HUMIDITY...As low as 15 to 25 percent. * TEMPERATURES...Up to 90 to 100 degrees. * STABILITY...Unstable conditions can be expected. * IMPACTS...A dry and unstable air mass with warm temperatures can contribute to active fire behavior. In western Washington, significant growth on existing fires takes place under such conditions. If a fire were to begin, air quality may diminish in the surrounding area. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either imminent or occurring now. Any fires that develop will likely spread quickly. Outdoor burning is not recommended. A Fire Weather Watch means that there is a potential for critical fire weather conditions to develop. Monitor the forecasts for possible Red Flag Warnings. && $$ WAZ661-240600- /O.CON.KSEW.FW.W.0002.000000T0000Z-250825T0400Z/ East Portion of the Olympic Mountains- 1245 PM PDT Sat Aug 23 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT SUNDAY FOR HOT, DRY AND UNSTABLE CONDITIONS FOR FIRE WEATHER ZONE 661... * AFFECTED AREA...Fire Weather Zone 661 East Portion of the Olympic Mountains. * RELATIVE HUMIDITY...As low as 20 to 25 percent. * TEMPERATURES...Up to 90 to 95. * STABILITY...Unstable conditions can be expected. * IMPACTS...A dry and unstable air mass with warm temperatures can contribute to active fire behavior. In western Washington, significant growth on existing fires takes place under such conditions. If a fire were to begin, air quality may diminish in the surrounding area. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either imminent or occurring now. Any fires that develop will likely spread quickly. Outdoor burning is not recommended. && $$
400 WWUS86 KSEW 240525 RFWSEW URGENT - FIRE WEATHER MESSAGE National Weather Service Seattle WA 1025 PM PDT Sat Aug 23 2025 WAZ658-659-241330- /O.CON.KSEW.FW.W.0002.000000T0000Z-250825T0400Z/ /O.CON.KSEW.FW.A.0003.250825T1900Z-250827T0400Z/ West Slopes of the North Cascades Generally above 1500 Feet- West Slopes of the Central Cascades Generally above 1500 Feet- 1025 PM PDT Sat Aug 23 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT SUNDAY FOR HOT, DRY AND UNSTABLE CONDITIONS FOR FIRE WEATHER ZONES 658 AND 659... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY EVENING FOR HOT, DRY AND UNSTABLE CONDITIONS FOR FIRE WEATHER ZONES 658 AND 659... * AFFECTED AREA...Fire Weather Zone 658 West Slopes of the North Cascades Generally above 1500 Feet and Fire Weather Zone 659 West Slopes of the Central Cascades Generally above 1500 Feet. * RELATIVE HUMIDITY...As low as 15 to 25 percent. * TEMPERATURES...Up to 90 to 100. * STABILITY...Unstable conditions can be expected. * IMPACTS...A dry and unstable air mass with warm temperatures can contribute to active fire behavior. In western Washington, significant growth on existing fires takes place under such conditions. If a fire were to begin, air quality may diminish in the surrounding area. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either imminent or occurring now. Any fires that develop will likely spread quickly. Outdoor burning is not recommended. A Fire Weather Watch means that there is a potential for critical fire weather conditions to develop. Monitor the forecasts for possible Red Flag Warnings. && $$ WAZ661-241330- /O.CON.KSEW.FW.W.0002.000000T0000Z-250825T0400Z/ East Portion of the Olympic Mountains- 1025 PM PDT Sat Aug 23 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT SUNDAY FOR HOT, DRY AND UNSTABLE CONDITIONS FOR FIRE WEATHER ZONE 661... * AFFECTED AREA...Fire Weather Zone 661 East Portion of the Olympic Mountains. * RELATIVE HUMIDITY...As low as 20 to 25 percent. * TEMPERATURES...Up to 90 to 95. * STABILITY...Unstable conditions can be expected. * IMPACTS...A dry and unstable air mass with warm temperatures can contribute to active fire behavior. In western Washington, significant growth on existing fires takes place under such conditions. If a fire were to begin, air quality may diminish in the surrounding area. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either imminent or occurring now. Any fires that develop will likely spread quickly. Outdoor burning is not recommended. && $$
069 WWUS86 KSEW 241234 RFWSEW URGENT - FIRE WEATHER MESSAGE National Weather Service Seattle WA 534 AM PDT Sun Aug 24 2025 WAZ658-659-242045- /O.CON.KSEW.FW.W.0002.000000T0000Z-250825T0400Z/ /O.CON.KSEW.FW.A.0003.250825T1900Z-250827T0400Z/ West Slopes of the North Cascades Generally above 1500 Feet- West Slopes of the Central Cascades Generally above 1500 Feet- 534 AM PDT Sun Aug 24 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR HOT, DRY AND UNSTABLE CONDITIONS FOR FIRE WEATHER ZONES 658 AND 659... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY EVENING FOR HOT, DRY AND UNSTABLE CONDITIONS FOR FIRE WEATHER ZONES 658 AND 659... * AFFECTED AREA...Fire Weather Zone 658 West Slopes of the North Cascades Generally above 1500 Feet and Fire Weather Zone 659 West Slopes of the Central Cascades Generally above 1500 Feet. * RELATIVE HUMIDITY...As low as 15 to 25 percent. * TEMPERATURES...Up to 90 to 100. * STABILITY...Unstable conditions can be expected. * IMPACTS...A dry and unstable air mass with warm temperatures can contribute to active fire behavior. In western Washington, significant growth on existing fires takes place under such conditions. If a fire were to begin, air quality may diminish in the surrounding area. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either imminent or occurring now. Any fires that develop will likely spread quickly. Outdoor burning is not recommended. A Fire Weather Watch means that there is a potential for critical fire weather conditions to develop. Monitor the forecasts for possible Red Flag Warnings. && $$ WAZ661-242045- /O.CON.KSEW.FW.W.0002.000000T0000Z-250825T0400Z/ East Portion of the Olympic Mountains- 534 AM PDT Sun Aug 24 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR HOT, DRY AND UNSTABLE CONDITIONS FOR FIRE WEATHER ZONE 661... * AFFECTED AREA...Fire Weather Zone 661 East Portion of the Olympic Mountains. * RELATIVE HUMIDITY...As low as 20 to 25 percent. * TEMPERATURES...Up to 90 to 95. * STABILITY...Unstable conditions can be expected. * IMPACTS...A dry and unstable air mass with warm temperatures can contribute to active fire behavior. In western Washington, significant growth on existing fires takes place under such conditions. If a fire were to begin, air quality may diminish in the surrounding area. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either imminent or occurring now. Any fires that develop will likely spread quickly. Outdoor burning is not recommended. && $$
927 WWUS86 KSEW 242003 RFWSEW URGENT - FIRE WEATHER MESSAGE National Weather Service Seattle WA 103 PM PDT Sun Aug 24 2025 WAZ658-659-250415- /O.CAN.KSEW.FW.A.0003.250825T1900Z-250827T0400Z/ /O.EXT.KSEW.FW.W.0002.000000T0000Z-250826T0400Z/ West Slopes of the North Cascades Generally above 1500 Feet- West Slopes of the Central Cascades Generally above 1500 Feet- 103 PM PDT Sun Aug 24 2025 ...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM PDT MONDAY FOR HOT, DRY AND UNSTABLE CONDITIONS FOR FIRE WEATHER ZONES 658 AND 659... ...FIRE WEATHER WATCH IS CANCELLED FOR HOT, DRY AND UNSTABLE CONDITIONS FOR FIRE WEATHER ZONES 658 AND 659... The National Weather Service in Seattle has cancelled the Fire Weather Watch. * AFFECTED AREA...Fire Weather Zone 658 West Slopes of the North Cascades Generally above 1500 Feet and Fire Weather Zone 659 West Slopes of the Central Cascades Generally above 1500 Feet. * RELATIVE HUMIDITY...As low as 20 to 30 percent. * TEMPERATURES...Up to 90 to near 100. * STABILITY...Unstable conditions can be expected. * IMPACTS...A dry and unstable air mass with warm temperatures can contribute to active fire behavior. In western Washington, significant growth on existing fires takes place under such conditions. If a fire were to begin, air quality may diminish in the surrounding area. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either imminent or occurring now. Any fires that develop will likely spread quickly. Outdoor burning is not recommended. && $$ WAZ661-250400- /O.CON.KSEW.FW.W.0002.000000T0000Z-250825T0400Z/ East Portion of the Olympic Mountains- 103 PM PDT Sun Aug 24 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR HOT, DRY AND UNSTABLE CONDITIONS FOR FIRE WEATHER ZONE 661... * AFFECTED AREA...Fire Weather Zone 661 East Portion of the Olympic Mountains. * RELATIVE HUMIDITY...As low as 20 to 25 percent. * TEMPERATURES...Up to 90 o 05. * STABILITY...Unstable conditions can be expected. * IMPACTS...A dry and unstable air mass with warm temperatures can contribute to active fire behavior. In western Washington, significant growth on existing fires takes place under such conditions. If a fire were to begin, air quality may diminish in the surrounding area. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either imminent or occurring now. Any fires that develop will likely spread quickly. Outdoor burning is not recommended. && $$
342 WWUS86 KSEW 250348 RFWSEW URGENT - FIRE WEATHER MESSAGE National Weather Service Seattle WA 848 PM PDT Sun Aug 24 2025 WAZ661-250500- /O.EXP.KSEW.FW.W.0002.000000T0000Z-250825T0400Z/ East Portion of the Olympic Mountains- 848 PM PDT Sun Aug 24 2025 ...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING FOR HOT, DRY AND UNSTABLE CONDITIONS FOR FIRE WEATHER ZONE 661... Relative humidity values within the warning area have risen above critical fire weather thresholds and are not forecast to meet cricital thresholds on Monday. As such, the Red Flag Warning will be allowed to expire. $$ WAZ658-659-251600- /O.CON.KSEW.FW.W.0002.000000T0000Z-250826T0400Z/ West Slopes of the North Cascades Generally above 1500 Feet- West Slopes of the Central Cascades Generally above 1500 Feet- 848 PM PDT Sun Aug 24 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT MONDAY FOR HOT, DRY AND UNSTABLE CONDITIONS FOR FIRE WEATHER ZONES 658 AND 659... * AFFECTED AREA...Fire Weather Zone 658 West Slopes of the North Cascades Generally above 1500 Feet and Fire Weather Zone 659 West Slopes of the Central Cascades Generally above 1500 Feet. * RELATIVE HUMIDITY...As low as 20 to 30 percent. * TEMPERATURES...Up to 90 to near 100. * STABILITY...Unstable conditions can be expected. * IMPACTS...A dry and unstable air mass with warm temperatures can contribute to active fire behavior. In western Washington, significant growth on existing fires takes place under such conditions. If a fire were to begin, air quality may diminish in the surrounding area. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either imminent or occurring now. Any fires that develop will likely spread quickly. Outdoor burning is not recommended. && $$
048 WWUS86 KSEW 251548 RFWSEW URGENT - FIRE WEATHER MESSAGE National Weather Service Seattle WA 848 AM PDT Mon Aug 25 2025 WAZ658-659-260000- /O.CON.KSEW.FW.W.0002.000000T0000Z-250826T0400Z/ West Slopes of the North Cascades Generally above 1500 Feet- West Slopes of the Central Cascades Generally above 1500 Feet- 848 AM PDT Mon Aug 25 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR HOT, DRY AND UNSTABLE CONDITIONS FOR FIRE WEATHER ZONES 658 AND 659... * AFFECTED AREA...Fire Weather Zone 658 West Slopes of the North Cascades Generally above 1500 Feet and Fire Weather Zone 659 West Slopes of the Central Cascades Generally above 1500 Feet. * RELATIVE HUMIDITY...As low as 20 to 30 percent. * TEMPERATURES...85 to near 95. * STABILITY...Unstable conditions can be expected. * IMPACTS...A dry and unstable air mass with warm temperatures can contribute to active fire behavior. In western Washington, significant growth on existing fires takes place under such conditions. If a fire were to begin, air quality may diminish in the surrounding area. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either imminent or occurring now. Any fires that develop will likely spread quickly. Outdoor burning is not recommended. && $$
259 WWUS86 KSEW 252209 RFWSEW URGENT - FIRE WEATHER MESSAGE National Weather Service Seattle WA 309 PM PDT Mon Aug 25 2025 WAZ658-659-260400- /O.CON.KSEW.FW.W.0002.000000T0000Z-250826T0400Z/ West Slopes of the North Cascades Generally above 1500 Feet- West Slopes of the Central Cascades Generally above 1500 Feet- 309 PM PDT Mon Aug 25 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR HOT, DRY AND UNSTABLE CONDITIONS FOR FIRE WEATHER ZONES 658 AND 659... * AFFECTED AREA...Fire Weather Zone 658 West Slopes of the North Cascades Generally above 1500 Feet and Fire Weather Zone 659 West Slopes of the Central Cascades Generally above 1500 Feet. * RELATIVE HUMIDITY...As low as 20 to 30 percent. * TEMPERATURES...Up to 95. * STABILITY...Unstable conditions can be expected. * IMPACTS...A dry and unstable air mass with warm temperatures can contribute to active fire behavior. In western Washington, significant growth on existing fires takes place under such conditions. If a fire were to begin, air quality may diminish in the surrounding area. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either imminent or occurring now. Any fires that develop will likely spread quickly. Outdoor burning is not recommended. && $$
281 WWUS86 KSEW 260340 RFWSEW URGENT - FIRE WEATHER MESSAGE National Weather Service Seattle WA 840 PM PDT Mon Aug 25 2025 WAZ658-659-260445- /O.EXP.KSEW.FW.W.0002.000000T0000Z-250826T0400Z/ West Slopes of the North Cascades Generally above 1500 Feet- West Slopes of the Central Cascades Generally above 1500 Feet- 840 PM PDT Mon Aug 25 2025 ...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING FOR HOT, DRY AND UNSTABLE CONDITIONS FOR FIRE WEATHER ZONES 658 AND 659... Conditions will continue to remain elevated, but are expected to remain below critical thresholds through midweek. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this red flag warning went out at Aug 22, 10:19 AM PDT, 3 hours 18 minutes earlier.
Area forecast discussion, Aug 22, 10:19 AM PDT, 3 hours 18 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
1019 AM PDT Fri Aug 22 2025
.SYNOPSIS...Unusually hot and continued dry conditions will
persist well into next week. Major Heat Risk levels can be
expected through the Cascade foothills and valleys and widespread
Moderate Heat Risk levels over much of the remaining lowland
areas. In addition, elevated fire weather conditions are
expected in the Cascades and eastern Olympic Mountains.
&&
.SHORT TERM /TODAY THROUGH SUNDAY/...The latest forecast remains
on track with no updates this morning. Strong high pressure over
the West will bring warm and dry conditions to western WA through
early next week. Temperatures will track well above normal and in
the 80s and 90s across most lowland areas (areas away from the
water). Lows will also be warm and mainly in the 60s for most
spots. This leads to widespread Moderate Heat Risk for the area.
The Cascade foothills will be even warmer with highs near 100
degrees - with pockets of Major Heat Risk. In addition, fire
danger will reach critical thresholds for hot, dry and unstable
conditions, primarily for the Cascades and east Olympics - Fire
Weather Watches remain in effect.
.LONG TERM /MONDAY THROUGH THURSDAY/...Weak onshore pushes will
bring some relief from the heat to the coast, but the interior
will remain warm and in the 80s and 90s through Wednesday. A
stronger push may bring cooler marine air inland Wednesday night
and Thursday but there's still some uncertainty in the ensemble
spreads.
33
&&
.AVIATION...A strong upper ridge remains in place over the
region today with light west to southwest flow aloft. The low level
flow is northerly or light offshore. VFR conditions will prevail
areawide today.
KSEA...VFR. Surface winds northeasterly 7 to 10 knots becoming
northerly 10 to 14 knots afternoon hours, gradually decreasing
overnight.
27/McMillian
&&
.MARINE...Surface ridging will continue over the coastal waters
as a thermally induced low pressure expands northward along the
coast. Breezy northerly to northwesterly winds can be expected at
times over the coastal waters, but will stay under small craft
advisory criteria. The thermal troughing will shift inland early
next week for light onshore flow.
27
&&
.FIRE WEATHER...An upper level ridge building over the area into
this weekend will bring a warming and drying trend to western
Washington resulting in elevated to critical fire weather
conditions. Offshore flow will dominate through the weekend with a
thermal trough along the coast, helping to quickly dry out fuels
despite recent rains. Temperatures will warm to the 80s in the
mountains and 90s to near 100 in the lowlands/valleys and minimum RH
values reaching 15-30% in the mountains and lowlands south of Puget
Sound. With offshore flow, overnight RH recoveries will be moderate
to poor. The atmospheric profile will become increasing unstable
going into this weekend. With the hot, dry, and unstable conditions,
critical fire weather conditions are expected over the west
slopes of the Cascades and the east slopes of the Olympics. A fire
weather watch remains in effect through this weekend. Elevated
conditions are also expected across the lowlands around and south
of Puget Sound and Hood Canal.
While temperatures/humidity values slowly decrease/increase,
respectively, going into next week, unstable conditions are expected
to persist into early next week as the ridge remains overhead. Flow
turns light onshore Monday as the surface thermal trough weakens,
but the winds remain light, a strong marine push is not in the
forecast for early next week. Periods of offshore flow are still
possible overnight early next week which will continue to hinder
overnight recoveries.
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...Fire Weather Watch from Saturday morning through Sunday evening
for West Slopes of the Central Cascades Generally above
1500 Feet-West Slopes of the North Cascades Generally above
1500 Feet.
Extreme Heat Warning until 5 AM PDT Tuesday for Foothills and
Valleys of Central King County-Foothills and Valleys of
Pierce and Southern King Counties-Foothills and Valleys of
Snohomish and Northern King Counties-Foothills and Valleys
of Thurston and Lewis Counties-Foothills and Valleys of the
North Cascades.
Heat Advisory until 5 AM PDT Tuesday for City of Seattle-
Downtown Everett / Marysville Area-Eastern Kitsap County-
Eastside-Foothills of the Western and Southern Olympic
Peninsula-Lake Crescent Area Including US 101-Lowlands of
Lewis and Southern Thurston Counties-Lowlands of Pierce and
Southern King Counties-Lowlands of Western Skagit and
Northwestern Snohomish Counties-Lowlands of Western Whatcom
County-Middle Chehalis River Valley-Northern Hood Canal-
Olympia and Southern Puget Sound-Shoreline / Lynnwood /
South Everett Area-Southern Hood Canal-Willapa and Black
Hills.
Fire Weather Watch from Saturday morning through Saturday
evening for East Portion of the Olympic Mountains.
PZ...None.
&&The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 1:37 PM PDT | Fire Weather Watch | SEW | King, Lewis, Pierce, Skagit, Skamania, Snohomish and 1 more | 47 hr |
Nearby
Red Flag Warnings in Washington, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.